Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Thin Ear Drum Layer
An_248645 posted:
In August my 15 year old son had his tubes removed after 7 years of having them. When we went to the follow up visit, he told the doctor that after running he feels a discomfort in his right ear. His doctor explained it was due to some tissue still in his ear from the old tubes and that the layers of his right ear are still thin. The pressure from running is the cause for his discomfort, but that after he fully heals he should be normal. He prescribed a steroid nasal spray to be used the morning of the day he exercises (twice a week) and that is what I am concerned about. I've always heard steroids are bad and I just want to make sure the side effects would not be serious. I read that long term use could stop growth in teenagers, but what is considered long term?
Rod Moser, PA, PhD responded:
This type of intranasal steroid....for the short-term use that you son will not likely to interfere with his growth at all. Even higher dose, intranasal steroids taken for a year or more, have only changed growth velocity by 1 cm, and a year after the medicine was stopped, that 1 cm (and more) was recovered. So, the bottom line...this will be safe for your still-growing teenager to use. Hopefully, it may help the Eustachian tubes to function better.

These are not the bad steroids used by sports figures and body builders (anabolic sterorids). Think of it as just hydrocortisone cream for the ear.

Helpful Tips

Ear and throat pain
Hi, I have been experiencing a swollen tonsil for about three weeks, I went to the doctor mi first week and told him mi symptoms: sore ... More
Was this Helpful?
1 of 2 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.